Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 19, 2021, 5:01 PM EDT for Dodge County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 5:01 PM EDT (21:01 UTC)
- Expired
- Jun 19, 2021, 5:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Dodge County, GA
The radar
The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028
WWUS82 KFFC 192101
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Sat Jun 19 2021
GAZ109-192130-
Dodge GA-
501 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE COUNTY UNTIL
530 PM EDT...
At 500 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Abbeville, moving
north at 15 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Eastman, Rhine, Union, Godwinsville and Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3217 8331 3218 8329 3219 8330 3222 8321
3218 8311 3196 8319 3196 8326
TIME...MOT...LOC 2100Z 183DEG 15KT 3200 8323
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 4:18 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 19, 4:18 PM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 418 PM EDT Sat Jun 19 2021 .SHORT TERM /Tonight through Sunday Night/... As the short term period begins, the center of Tropical Storm Claudette is entering east-central Alabama and continues to tract northeastward towards the forecast area. The storm is weakening and is expected to be reclassified as a Tropical Depression by the next official update from the NHC. With copious moisture positioned on the east side of this lopsided storm, widespread showers and scattered thunderstorms are ongoing across the majority of north and central Georgia ahead of the center of the low. With persistent cloud cover and widespread rain limiting diurnal heating, destabilization has been mostly limited across much of the area today. However, with temperatures in the upper 70s and dewpoints in the low 70s, SBCAPE values of 500-1000 J/kg have nonetheless been observed in portions of west and central Georgia. As a result, a Tornado Watch remains in effect for portions of west- central Georgia and will remain in effect until 8 PM EDT. Moreover, low-level shear is expected to continue to increase on the eastern side of Tropical Storm Claudette as it approaches. 0-1 km wind shear values are expected to increase to 25-30 kts by this afternoon and 0-1 km storm relative helicity values could furthermore increase to nearly 200 m2/s2. This environment would be favorable to the development of a few brief tornadoes embedded within rainbands as they enter the southwest portions of the forecast area. The depression will continue to track northeastward across Alabama this afternoon and tonight, and track through central and portions of north Georgia on Sunday. The primary threat associated with this system will be the potential for heavy rain and flooding potential. In addition to already observed precipitation, 2-4 more inches of rainfall, and locally higher amounts up to 6 inches, are forecast through Sunday night. Confidence is increasing in a northward shift in the axis of the heaviest precipitation, as guidance has been indicating an area of mid- level convergence and deformation across north Georgia. Orographic upglide could similarly lead to higher rainfall amounts in the higher elevations of far northeast Georgia, as well. As a result, the Flash Flood Watch has been expanded to the north and east, and remains in effect until 00Z Monday morning. Rain chances are expected to diminish on the back side of the low pressure center late Sunday and into the overnight hours as the storm pushes away from the forecast area. King .LONG TERM /Monday through Saturday/... QPF amounts for Monday and Tuesday were trended higher based on the latest QPF guidance, and 1 to 2 inches of additional rainfall are forecast ahead of the incoming cold front during that time. Otherwise, only minimal changes have been made to the extended forecast. The previous discussion follows. King PREVIOUS DISCUSSION /Sunday Night through Friday/... The long term forecast period picks up on Sunday night, as the remnants of Claudette track northeast across eastern GA and western SC. The forecast area will remain entrenched in a tropical air mass on Monday as low- and mid-level southwesterly flow continues to advect moist Gulf air across the area. As a result, the environment will be ripe for scattered to numerous diurnally- driven showers and thunderstorms on Monday afternoon and evening. A cold front will sweep across northern GA over the course of Tuesday, though how far south it progresses remains somewhat uncertain. Continued moisture advection and convergent flow along the front will generate widespread showers and thunderstorms on Tuesday. The GFS is progging PWAT values of 2.0" to 2.3" generally along and south of I-20 on Tuesday, with forecast soundings showing a saturated profile and tall, skinny CAPE -- indications of efficient rainfall. Total QPF for Monday through Wednesday is a widespread 0.75" to 1.0" with localized areas of 2+ inches possible. Locally heavy rainfall both Monday and Tuesday coupled with wet soils and swollen rivers from the previous rainfall could exacerbate any localized flash flooding and river flooding issues. The aforementioned front (which will be draped somewhere across central Georgia) will encourage scattered convection on Wednesday, especially across our southern tier. For Thursday and Friday, the forecast becomes a bit more murky. The GFS and ECMWF depict an upper-level ridge centered over TX with high pressure nosing into the CWA from the west. Looks like ample moisture will remain in place both days, so have slight chance to chance PoPs for now. Martin && .HYDROLOGY... QPF guidance has continued to trend towards heavier amounts further north and east than forecast previously, and the updated WPC forecast reflects this trend. This forecast presents a wide swath of 2-4 inches of additional rainfall (with localized amounts up to 6 inches) over portions of northern and central Georgia, with the highest amounts located in west- central Georgia, along the I-85 corridor, and in the higher elevations of far northeast Georgia. The Moderate Risk within the WPC's Excessive Rainfall Outlook has also been expanded north and east and now covers the higher elevations of the far northeast, as well. Because of these factors, the Flash Flood Watch has been expanded to the north and east, and remains in effect over the counties included in the previous watch issuance. The Flash Flood Watch remains in effect until 00Z Monday. An additional 1-2 inches of rainfall will be possible from Monday into Tuesday ahead of an incoming cold front. && AVIATION... 18Z Update... Widespread SHRA is in place across the majority of north and central Georgia, including all TAF sites, on the eastern side of Tropical Storm Claudette as it approaches the area. Ceilings continue to lower steadily lower and are expected to lower to MVFR in the next couple of hours. Ceilings will further lower to IFR by around 21Z and into the evening hours, then to LIFR at around 400 ft for the ATL sites and AHN after 06Z Sunday morning. SHRA is anticipated to persist through the TAF cycle, and locally heavy showers could furthermore reduce visibilities to MVFR at times. Embedded TS is furthermore possible with SHRA and appears to be most likely during the peak heating hours today, so the TEMPO for TSRA has been maintained from 21-01Z. Winds are expected to be primarily SE at 9- 12 kts this afternoon and tonight with gusts up to 20 kts, then should weaken across north Georgia on Sunday morning. //ATL Confidence...18Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 68 82 70 88 / 90 80 50 60 Atlanta 69 82 71 86 / 90 80 40 70 Blairsville 64 79 66 83 / 80 70 40 70 Cartersville 67 84 70 86 / 90 70 40 70 Columbus 70 84 72 87 / 90 90 40 70 Gainesville 68 81 70 86 / 90 80 50 70 Macon 70 85 70 90 / 90 90 60 60 Rome 70 86 72 88 / 90 60 30 70 Peachtree City 68 83 70 86 / 90 80 40 60 Vidalia 73 85 72 89 / 80 90 70 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts... Carroll...Chattahoochee...Cherokee...Clarke...Clayton...Cobb... Coweta...Crawford...Dawson...DeKalb...Douglas...Fannin... Fayette...Forsyth...Gilmer...Greene...Gwinnett...Hall... Hancock...Haralson...Harris...Heard...Henry...Jackson...Jasper... Jones...Lamar...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Morgan...Muscogee...Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach...Pickens... Pike...Polk...Putnam...Rockdale...Schley...South Fulton... Spalding...Stewart...Talbot...Taliaferro...Taylor...Towns... Troup...Union...Upson...Walton...Warren...Webster...White... Wilkes. Tornado Watch until 8 PM EDT this evening for the following zones: Chattahoochee...Harris...Macon...Marion...Muscogee... Schley...Stewart...Sumter...Talbot...Taylor...Webster. && SHORT TERM...King LONG TERM....Martin/King AVIATION...King
Hazardous weather outlook, Jun 19, 3:45 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 345 PM EDT Sat Jun 19 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201500- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 345 PM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Periods of heavy rainfall are expected this afternoon and tonight as showers and thunderstorms from Tropical Storm Claudette spread across north and central Georgia. A Flash Flood Watch is in effect this afternoon through tonight for portions of north and central Georgia, including portions of Metro Atlanta. In addition, a few strong to severe thunderstorms will be possible this afternoon and tonight. The primary threats will be gusty winds and a few brief tornadoes. A Tornado Watch is in effect for portions of west-central Georgia until 8 PM EDT. .DAYS TWO THROUGH SEVEN...Sunday through Friday... The Flash Flood Watch will remain in effect through Sunday evening as continued periods of heavy rainfall are expected. Heavy rainfall could lead to quick rises of smaller creeks and streams, river flooding, and urban flash flooding. In addition, isolated strong to severe thunderstorms will be possible through the day on Sunday. The primary threats will be gusty winds and a few brief tornadoes. There will be a chance for showers and thunderstorms Monday through Friday. Widespread severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 19, 11:15 AM EDT, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1115 AM EDT Sat Jun 19 2021
GAZ080-091>093-103-104-191545-
Macon GA-Schley GA-Taylor GA-Sumter GA-Marion GA-Webster GA-
1115 AM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MACON...SCHLEY...
SOUTHWESTERN TAYLOR...SUMTER...SOUTHERN MARION AND EASTERN WEBSTER
COUNTIES UNTIL 1145 AM EDT...
At 1115 AM EDT...a line of strong thunderstorms was along a line
extending from Buena Vista to near Croxton Crossroads...and moving
northeast at 35 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Buena Vista, Butler, Ellaville, Oglethorpe, Plains, Ideal,
Leslie, Andersonville, De Soto, Desoto, Sumter, Putnam, Lamar,
Murrays Crossroads, Croxton Crossroads, New Era, Rupert, La Crosse
and Huntington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8444 3196 8444 3194 8445 3232 8463
3260 8419 3219 8402 3218 8403 3215 8403
3210 8400 3209 8398 3205 8398 3205 8397
3199 8394 3191 8414 3192 8434 3187 8434
TIME...MOT...LOC 1515Z 234DEG 31KT 3232 8454 3193 8435
WIND...40MPHSpecial weather statement, Jun 19, 11:49 AM EDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1149 AM EDT Sat Jun 19 2021
GAZ080-081-092>094-104>106-191615-
Macon GA-Schley GA-Peach GA-Crisp GA-Dooly GA-Taylor GA-Sumter GA-
Crawford GA-
1149 AM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR MACON...EASTERN SCHLEY...WESTERN
PEACH...NORTHWESTERN CRISP...WESTERN DOOLY...TAYLOR...EASTERN SUMTER
AND WESTERN CRAWFORD COUNTIES UNTIL 1215 PM EDT...
At 1149 AM EDT...a line of strong thunderstorms was along a line
extending from near Charing to Huntington...and moving northeast at
35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Cordele, Vienna, Butler, Ellaville, Oglethorpe, Montezuma,
Marshallville, Reynolds, Byromville, Ideal, Leslie, Andersonville,
Lilly, De Soto, Dooling, Desoto, Cobb, Lamar and Murrays Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3191 8392 3192 8420 3256 8442 3259 8441
3271 8422 3269 8420 3273 8418 3280 8407
3194 8371 3190 8393
TIME...MOT...LOC 1549Z 217DEG 29KT 3252 8434 3199 8416
WIND...40MPHSpecial weather statement, Jun 19, 12:23 PM EDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1223 PM EDT Sat Jun 19 2021
GAZ083-084-097-191700-
Wilkinson GA-Laurens GA-Twiggs GA-
1223 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...NORTHWESTERN LAURENS
AND NORTHEASTERN TWIGGS COUNTIES UNTIL 100 PM EDT...
At 1222 PM EDT...a line of strong thunderstorms was along a line
extending from near Myricks Mill to near Montrose...and moving
northeast at 35 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Jeffersonville, Irwinton, Gordon, Ivey, McIntyre, Toomsboro,
Danville, Montrose, Allentown, Fitzpatrick, Nicklesville, Ripley,
Myricks Mill and Chappells Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8314 3257 8322 3259 8324 3273 8347
3298 8321 3297 8318 3278 8296 3276 8296
3275 8294 3271 8296 3271 8294
TIME...MOT...LOC 1622Z 227DEG 31KT 3276 8334 3261 8315
WIND...40MPHSpecial weather statement, Jun 19, 4:42 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT Sat Jun 19 2021
GAZ107-108-192115-
Wilcox GA-Pulaski GA-
442 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILCOX AND SOUTHERN
PULASKI COUNTIES UNTIL 515 PM EDT...
At 441 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Rochelle, moving north
at 20 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Rochelle, Pineview, Pope City, Cedar Creek, Ocmulgee Banks and
Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3220 8360 3218 8329 3215 8332 3213 8331
3211 8334 3210 8332 3209 8332 3193 8340
3193 8349
TIME...MOT...LOC 2041Z 183DEG 16KT 3196 8346Special weather statement, Jun 19, 5:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Sat Jun 19 2021
GAZ109-192130-
Dodge GA-
501 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE COUNTY UNTIL
530 PM EDT...
At 500 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Abbeville, moving
north at 15 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Eastman, Rhine, Union, Godwinsville and Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3217 8331 3218 8329 3219 8330 3222 8321
3218 8311 3196 8319 3196 8326
TIME...MOT...LOC 2100Z 183DEG 15KT 3200 8323The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 11:15 AM EDT | Special Weather Statement | FFC | Marion, Schley, Sumter, Taylor | 30 min |
| Jun 19, 11:49 AM EDT | Special Weather Statement | FFC | Dooly, Macon, Sumter, Taylor | 26 min |
| Jun 19, 12:23 PM EDT | Special Weather Statement | FFC | Wilkinson | 37 min |
| Jun 19, 2:44 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 46 min |
| Jun 19, 4:42 PM EDT | Special Weather Statement | FFC | Wilcox | 33 min |
| Jun 19, 5:02 PM EDT | Special Weather Statement | FFC | Dodge | 28 min |
| Jun 19, 5:57 PM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Jun 19, 5:59 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 31 min |
| Jun 19, 6:08 PM EDT | Special Weather Statement | FFC | Taylor | 37 min |
| Jun 19, 6:20 PM EDT | Special Weather Statement | FFC | Toombs | 25 min |
| Jun 19, 6:55 PM EDT | Special Weather Statement | FFC | Toombs | 35 min |
| Jun 19, 7:41 PM EDT | Special Weather Statement | FFC | Taylor | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.